Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Does raynauds always turn blue and cold?


  • Please log in to reply
3 replies to this topic

#1 marjimaybe

marjimaybe

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 15 May 2008 - 05:22 PM

Hi--
My palms are always spotted red and white, very odd looking, but I don't get the blue hands of Raynaud's, though my son does. I don't know if this is due to edema to my hands, which I may have, they seem hard and puffy. My feet do get cold still and turn blue, along with the red and white.

I have more blood and weight in the top of my body, I have liver disease. Maybe this is the cause. But my hands stopped getting cold when I started synthroid, though they are still red and white spotted, and I live in a tropical area, so it's not cold enough to get my hands cold.

Does this mean my Raynaud's went away? Can you get it in your feet? Thanks for any help you can give.

#2 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,261 posts
  • Location:Minnesota

Posted 16 May 2008 - 03:45 AM

Dear Marji,

As I understand it, you can get Raynaud's in any part of the body -- fingers, toes, ears, nose, mouth, lips, lungs, nipples...actually, anywhere there is blood supply, it can be interrupted and cause an attack of Raynaud's.

Although I have no medical training at all, I'd be more inclined to think that your Raynaud's didn't "go away" but rather that you have it under excellent control, and that you are dutifully avoiding things that trigger it for you.
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.

#3 marjimaybe

marjimaybe

    Newbie

  • Topic Starter
  • Members
  • Pip
  • 6 posts

Posted 16 May 2008 - 06:05 AM

Thanks, Shelly. I just hope it stays gone for a long while!

#4 Sue

Sue

    Bronze Member

  • Members
  • PipPip
  • 24 posts
  • Location:Mt Sterling, OH

Posted 16 May 2008 - 08:51 AM

Hi Marj,

I agree with Shellie, I think the medication is helping. I take synthroid and norvasc and did not get any relief until I started the norvasc. It does not stop the red, white and blue but when an attack occurs, it is definetly shorter in duration. My attacks used to end up with a lot of pain.

Hope your success continues.

Sue